Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The de Branges theorem on univalent functions

Authors: Carl H. FitzGerald and Ch. Pommerenke
Journal: Trans. Amer. Math. Soc. 290 (1985), 683-690
MSC: Primary 30C50
MathSciNet review: 792819
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We present a simplified version of the de Branges proof of the Lebedev-Milin conjecture which implies the Robertson and Bieberbach conjectures. As an application of an analysis of the technique, it is shown that the method could not be used directly to prove the Bieberbach conjecture.

References [Enhancements On Off] (What's this?)

  • [1] R. Askey and G. Gaspar, Positive Jacobi polynomial sums. II, Amer. J. Math. 98 (1976), 709-737. MR 0430358 (55:3363)
  • [2] L. Bieberbach, Über die Koeffizienten derjenigan Potenzreichen, welche eine schlichte Abbildung des Einheitskreisses vermitteln, S.-B. Preuse. Akad. Wiss., Phys.-Math. Kl. (1916), 940-955.
  • [3] L. de Branges, A proof of the Bieberbach conjecture, Preprint E-5-84, Steklov Math. Institute, LOMI, Leningrad, 1984, pp. 1-21.
  • [4] -, A proof of the Bieberbach conjecture (to appear).
  • [5] -, Square summable power series, 2nd ed. (to appear).
  • [6] P. L. Duren, Univalent functions, Springer-Verlag, New York, 1983. MR 708494 (85j:30034)
  • [7] G. Gasper, A short proof of an inequality used by de Branges in his proof of the Bieberbach, Robertson, and Milin conjectures (to appear). MR 877650 (88e:30047)
  • [8] K. Löwner (Charles Loewner), Untersuchungen über schlichte konforme Abbildungen des Einheitskreises, Math. Ann. 89 (1923), 103-121. MR 1512136
  • [9] I. M. Milin, On the coefficients of univalent functions, Dokl. Akad. Nauk SSSR 176 (1967), 1015-1018; English transl., Soviet Math. Dokl. 8 (1967), 1255-1258. MR 0222276 (36:5328)
  • [10] -, Univalent functions and orthonormal systems, Moscow, 1971; English transl., Transl. Math. Monos., vol. 50, Amer. Math. Soc., Providence, R.I., 1977. MR 0427620 (55:651)
  • [11] Ch. Pommerenke, Univalent functions, Vandenhoeck & Ruprecht, Göttingen, 1975. MR 0507768 (58:22526)
  • [12] M. S. Robertson, A remark on odd schlicht functions, Bull. Amer. Math. Soc. 42 (1936), 366-370. MR 1563301
  • [13] -, Quasi-subordination and coefficient conjectures, Bull. Amer. Math. Soc. 76 (1970), 1-9. MR 0251210 (40:4441)
  • [14] G. Szegö, Orthogonal polynomials, Amer. Math. Soc. Colloq. Publ., vol. 23, Amer. Math. Soc., Providence, R. I., 1959.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30C50

Retrieve articles in all journals with MSC: 30C50

Additional Information

Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society